Matched Bipartite Block Model with Covariates

Zahra S. Razaee, Arash A. Amini, Jingyi Jessica Li.

Year: 2019, Volume: 20, Issue: 34, Pages: 1−44


Community detection or clustering is a fundamental task in the analysis of network data. Many real networks have a bipartite structure which makes community detection challenging. In this paper, we consider a model which allows for matched communities in the bipartite setting, in addition to node covariates with information about the matching. We derive a simple fast algorithm for fitting the model based on variational inference ideas and show its effectiveness on both simulated and real data. A variation of the model to allow for degree-correction is also considered, in addition to a novel approach to fitting such degree-corrected models.